MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035467200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during right internal carotid artery (ica) c5 aneurysm procedure, the operator used the guidewire to bring the microcatheter to the aneurysm.Next, the operator framed the aneurysm with the subject coil and inserted the subject coil to go into the aneurysm.However, the operator did not control the tension and the microcatheter went into the parent vessel.The operator tried to retract the subject coil to deliver again but during the retraction into the introducer sheath the subject coil fractured at the detachment point.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Manufacturing date ¿ added.Device evaluated by mfg ¿updated.Expiration date - added.Product available to stryker ¿ updated.Returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection the delivery wire was seen to be kinked/bent in multiple areas.The main coil was found to be stretched.The main coil was seen to be kinked/bent.The main coil was seen to be separated from the delivery wire.Functional inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil broken/fractured during use was not confirmed during the analysis.However, the analysis results are consistent with the event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that no anomalies were noted to the device during preparation/prior to use, continuous flush was maintained.During analysis the main coil was seen to be kinked, stretched and prematurely detached and delivery wire was noticed kinked.In the case of this complaint, it is most likely that the coil was manipulated and retracted to deliver again and during retracting back into introducing sheath, the coil detached.A probable cause of procedural factors will be assigned to the reported event 'main coil broken/fractured during use', and to the analyzed events 'main coil stretched', ¿main coil kinked/bent¿, 'main coil prematurely detached/separated during use' since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.It can be presumed that the delivery wire was kinked during the procedure as excessive force may have been applied when the coil was retracted.Because this defect appears to be associated with handling of the product or portion of the product during the procedure, a probable cause of handling damage will be assigned to the analyzed event 'coil delivery wire kinked/bent'.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 7MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18698067
Report Number3008881809-2024-00061
Device Sequence Number18225846
Product Code HCG
UDI-Device Identifier04546540676306
UDI-Public04546540676306
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2025
Device Catalogue NumberM0035467200
Device Lot Number23677595
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/03/2024
Supplement Date Received by Manufacturer05/09/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age46 YR
Patient SexMale
Patient RaceAsian